Nevada, 2004Heavy Rain in Nevada, August 13, 2004
August 13, 2004 · NWS REV · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Aug 13, 1:20 PM PST, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 13, 1:20 PM PST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
220 PM PDT FRI AUG 13 2004
.SHORT TERM...
AREA REMAINS UNDER A VERY MOIST AND UNSTABLE ENVIRONMENT AS SOUTH TO
SOUTHEAST FLOW CONTINUED TO BRING TROPICAL MOISTURE NORTHWARD ON
WESTERN PERIPHERY OF UPPER HIGH. PRECIPITABLE WATER WAS RUNNING
ABOUT A THIRD OF AN INCH HIGHER THAN THIS TIME THURSDAY WITH LCL
ABOUT 3000 FEET LOWER. IN ADDITION THERE APPEARS TO BE A WEAK VORT
MAXIMA WORKING NORTHWARD VERY SLOWLY INTO THE AREA WHICH MAY COMBINE
WITH THE INCREASED INSTABILITY TO PRODUCE STRONG UPDRAFTS AND THE
POTENTIAL FOR MARGINAL SEVERE THUNDERSTORMS. THE MISSING ELEMENT IS
SHEAR AS ENVIRONMENTAL WINDS ARE VERY LIGHT. HOWEVER THE INCREASE
UPDRAFT STRENGTH...TERRAIN AND OUTFLOW MAY COMBINE TO HELP SPAWN
MULTICELL STORMS ORGANIZED SUFFICIENTLY TO PRODUCE DIME SIZED HAIL
AND WIND GUSTS 50-60 MPH. EXPECT THESE STORMS TO REMAIN QUITE
ISOLATED. MAIN CONCERN WILL BE FLASH FLOOD POTENTIAL AS STORMS WILL
AGAIN BE SLOW MOVING AND CAPABLE OF PRODUCING RAINFALL AMOUNTS UP TO
0.80 INCH PER HOUR. THIS IS JUST UP TO FLASH FLOOD GUIDANCE LEVELS
FOR MOST AREAS AND THUS EXPECT FLOODING TO BE LOCALIZED. THE MAIN
AREA TO WATCH WILL BE THE WATERFALL FIRE BURN AREA WHERE FLASH FLOOD
THRESHOLDS ARE CONSIDERABLY LOWER. SATURDAY WILL BE SIMILAR AS
THERE WILL BE LITTLE AFFECT FROM PACIFIC TROUGH. LIGHT WINDS AND
UNSTABLE CONDITIONS WILL LIKELY SET OFF ANOTHER ROUND OF STORMS WITH
PLENTY OF MOISTURE FOR STORM CELLS TO UTILIZE. THERE IS NOT LIKELY
TO BE MUCH DRYING OF THE ATMOSPHERE INTO SUNDAY AND MONDAY ALTHOUGH
HEIGHTS DO RISE AND WARMING ALOFT WILL HELP DECREASE AMOUNT OF
INSTABILITY AND THUS LIMIT AREAL COVERAGE AND INTENSITY OF ACTIVITY.
THIS FORECAST WILL CONTINUE TO SHOW A GRADUAL DEMISE OF THE DAYTIME
CONVECTION SUNDAY AND MONDAY. TEMPERATURES WILL BE NEAR OR SLIGHTLY
ABOVE NORMAL WITH GENERALLY LIGHT WINDS. HOHMANN
&&
.LONG TERM...TUESDAY THROUGH FRIDAY...
NOT MANY CHANGES TO EXTENDED. LONG RANGE MODELS SHOW A RIDGE OVER
THE WRN CONUS THROUGH THURSDAY. AS MID-SHIFT INDICATED...WITH HIGH
PRESSURE OVER REGION...AIR MASS WILL NOT MODIFY VERY MUCH THROUGH
MID-WEEK. WITH THE MOISTURE IN PLACE WILL CONTINUE WITH SLIGHT
CHANCE TSTMS. THE RIDGE STARTS TO BREAK DOWN ON FRIDAY AS AN UPPER
LOW MOVES INTO BRITISH COLUMBIA. THE TROUGH ASSOCIATED WITH THIS
SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA ON FRIDAY. WITH THIS
FEATURE MOVING THROUGH WILL CONTINUE WITH SLGT CHC TSTMS INTO
FRIDAY. OHARA
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH FOR THE WATERFALL FIRE AREA AND CARSON
CITY...NVZ002-NVZ003...THROUGH SATURDAY.
.CA...NONE.
&&Hazardous weather outlook, Aug 13, 4:02 AM PST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
502 AM PDT FRI AUG 13 2004
CAZ070>073-NVZ001>005-141400-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-
EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
MINERAL AND SOUTHERN LYON COUNTIES-MONO-NORTHERN WASHOE COUNTY-
SURPRISE VALLEY CALIFORNIA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
502 AM PDT FRI AUG 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA..
.DAY ONE...
LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS WESTERN NEVADA AND
NORTHEAST CALIFORNIA TODAY. A HIGH FLASH FLOOD POTENTIAL EXISTS OVER
THE WATERFALL FIRE BURN AREA WEST OF CARSON CITY. REFER TO THE
LATEST FLOOD STATEMENT /WGUS85 KREV/ ISSUED BY THE NATIONAL WEATHER
SERVICE IN RENO FOR ADDITIONAL INFORMATION ON THIS POTENTIALLY
DANGEROUS SITUATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...
LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS WESTERN NEVADA AND
NORTHEAST CALIFORNIA AGAIN ON SATURDAY. A HIGH FLASH FLOOD
POTENTIAL EXISTS OVER THE WATERFALL FIRE BURN AREA WEST OF CARSON
CITY. REFER TO THE LATEST FLOOD STATEMENT /WGUS85 KREV/ ISSUED BY
THE NATIONAL WEATHER SERVICE IN RENO FOR ADDITIONAL INFORMATION ON
THIS POTENTIALLY DANGEROUS SITUATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND SATURDAY. WEATHER
SPOTTERS SHOULD MONITOR NOAA WEATHER RADIO...OR OTHER LOCAL
MEDIA...FOR THE LATEST INFORMATION.
Heavy Rain, Washoe
- When
- August 13, 3:29 PM PST to 3:59 PM PST
- Where
- Washoe County, New Washoe City
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.665, -119.664 (the zone’s center; the record gives no point)
A total of 0.51 inches of rain fell in 30 minutes at the Davis Creek Park ALERT gage.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Florida, August 13, 20047 deaths · 780 injured · $5.7 billion · 5 events
- Tornado in North Carolina, August 13, 20043 deaths · 29 injured · $1.3 million · F2 · 1 event
- High Wind in Florida, August 13, 20044 deaths · $1.3 billion · 91 kt wind · 3 events
- High Wind in Florida, August 13, 20041 death · 12 injured · $1.1 billion · 94 kt wind · 3 events
- Hurricane in Florida, August 13, 20042 deaths · $52 million · 1 event
- Tropical Storm in Florida, August 13, 20041 death · $900,000 · 1 event
- Tropical Storm in Florida, August 13, 2004$78 million · 1 event
- Flash Flood in Arizona, August 13, 20041 death · 1 event
- Tornado in Florida, August 13, 2004$50,000 · F2 · 1 event
- Tornadoes in North Carolina, August 13, 20043 injured · $409,000 · F1 · 3 events
- Hurricane in Florida, August 13, 2004$2.6 million · 3 events
- Tornadoes in Florida, August 13, 20041 injured · F1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432064.